MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [fda mw5077489.Pdf].
 
Event or Problem Description
Per medwatch 5077489 received: the navicross support catheter's first gold marker came off the catheter and lodged in a terminal branch of the right lower kidney of the patient.The patient started to move and this is when the gold marker came off.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in.
 
Event or Problem Description
Additional information was received june 25, 2018.The gold marker was not removed from the patient.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date and to provide the completed investigation.The actual sample was received for evaluation.Visual inspection revealed that the actual sample did not have the radiopaque marker which should be attached at approximately 42mm from the distal end of this product.Magnifying and electron microscopic inspections revealed that the outer surface had become rough on approximately 20- 42mm from the distal end of the device.This segment (on approximately 20- 42mm from the distal end of the device) was noted to have been flexed and slightly crushed.There was not any anomaly which would be a trigger of dislodgment of the radiopaque marker on the radiopaque marker attached at approximately 103mm from the distal end of the device and the segment around it.Magnifying inspection of the lumen at the distal end of the device found that the shaft had been slightly flattened.Total length and the inside and outside diameters on the undamaged segment were confirmed to meet the specifications.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out cause of the resistance in order to avoid damage to blood vessels and separation or breakage of the product.There is no evidence that this event was related to a device defect or malfunction.It is likely that the distal radiopaque marker got loosened after having been crushed and deformed by some factor(s).Subsequently loosened radiopaque marker was caught in an object, including a lesion, and dislodged from the shaft.As a cause of the damage on the catheter shaft, it is likely that the accrual sample was subjected to some external force, including compressive force, bending force and abrading force, which exceeded the strength limit of this product.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7614768
Report Number9681834-2018-00114
Device Sequence Number2221726
Product Code DQY
UDI-Device Identifier04987350709264
UDI-Public04987350709264
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue NumberNC35900
Device Lot Number170711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer06/25/2018
07/20/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/19/2018
08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight103